MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 STR MODULAR SHELL INSERTER; INSTRUMENT, HIP

ZIMMER BIOMET, INC. G7 STR MODULAR SHELL INSERTER; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported after implantation and when loosening the socket, the ball hex driver broke off.The shell could no longer be detached after repeated attempts from the insert handle and had to be removed together with the pan.An alternate device was used to complete the procedure.No adverse consequences were reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Report source: foreign: switzerland.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports, 0001825034-2022-02114, 0001825034-2022-02116.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h2, h3, h6, h10 visual examination of the provided pictures identified the shell remains assembled with the inserter.The tip of the hex driver is fractured.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.One g7 ball hex drvr for insr hndl item# 010002736 lot# zb7037336, one g7 str modular shell inserter item# 110003451 lot# 541700, and one g7 osseoti 3 hole shell 50mm d item# 110010243 lot#7240122 were returned and evaluated.Upon visual inspection there is scuffing on the driver handle along with wear lines.The tip of the device had fractured.The inserter showed indentation near the rubber handle and to the strike plate.The inserter is stuck inside of the shell and could not be removed.The shell had no visible damage.The threads of the shell and inserter could not be checked due to not being able to separate them.A review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d4; g3; h2; h4; h6 if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
G7 STR MODULAR SHELL INSERTER
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15408980
Report Number0001825034-2022-02115
Device Sequence Number12172486
Product Code PBI
UDI-Device Identifier00887868462498
UDI-Public(01)00887868462498(11)210830(10)541700
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110003451
Device Lot Number541700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer10/14/2022
03/15/2023
04/20/2023
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date10/18/2022
03/30/2023
04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT#: 010002736 HEX DRIVER LOT#: ZB7037336.; CAT#: 110010243 G7 SHELL LOT#: 7240122.
Patient SexUnknown